Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Have gynecomastia surgery. Did blood test and showed prolactin high and estrogen high. Suggest

Hi doctor, My name is Bedri (male) and I am 22 years old. I ve had gynecomastia surgery 1 year and a half ago and I am happy with the results. However, today I did blood test and it showed that my prolactin was very high and also estrogen was a little high. My doctor told me to start using dostinex to minimize the prolactin and he told me to use dostinex twice per day. However, I am worried if gynecomastia can come back but I am also worried with my hormones and prolactin especially. Furthermore, I have used Dostinex before the surgery for 1 year but it did not affect the levels of prolactin (prolactin levels were high before the surgery also) so it made me decide to do the surgery. Any suggestion would help me because I can t afford going in other states to see other doctors and in my country there is only one endocrynologist who just graduated. Please reply to me.
Asked On : Tue, 18 Sep 2012
Answers:  1 Views:  147
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM,

First I will address the issue of increased prolactin in blood.
Prolactin is secretd by the anterior pituitary gland.
The levels of prolactin are increased in tumor of the pituitary gland.
So, it is impotatbt to go for CT head to rule out any growth in the pituatary.

Dostinex is a drug which inhibits the action of excess prolactin in body.

Secondily, gynaecomastia is related to high estrogen levels in the blood.
High estrogen levels in males can cause gynaecomastia.
In health, small amounts of estrogens are present in males also but it is metabolized by the liver.
In case of liver diseases this metabolism is affecetd and thus the levels increase .

Chronic alcoholism is one of the casues of liver dysfunction.
I advise to consult the endocrinologist for further management.

I hope my answer is of help to you.
Kindly, post your feed back before closing the query.
Thanks and take care.
Dr Shailja P Wahal
Answered: Thu, 11 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor